Lake-Effect Snow, Lake
- When
- December 25, 12:00 PM CST to December 26, 6:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
Lake effect snow developed across northeast Illinois during the afternoon hours of December 25th and continued into the early morning hours of December 26th. The snow was heavy at times with visibilities reduced to a quarter mile or less.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Lake effect snow developed across northeast Illinois during the afternoon hours of December 25th and continued into the early morning hours of December 26th. The snow was heavy at times with visibilities reduced to a quarter mile or less. Storm total snowfall amounts included 7.4 inches in Northbrook; 7.0 inches in Gurnee and 6.1 inches in Evanston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 25, 11:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1140 AM CST SAT DEC 25 2010
.DISCUSSION...
SHORT TERM (TODAY THROUGH SUNDAY)...
BIG CONCERN IN THE NEAR TERM IS WITH LAKE EFFECT SNOW POTENTIAL
THROUGH THE WEEKEND. CONTINUING TO SEE MODELS FLIP FLOPPING AROUND
WITH THE VARIOUS KEY LAKE EFFECT PARAMETERS...WHICH DOESNT EXACTLY
LEND ITSELF TO ALL THAT MUCH CONFIDENCE...ESPECIALLY WITH THE 00Z
RUNS NOT LOOKING QUITE AS FAVORABLE AS 12/18Z RUNS.
FORECAST SOUNDINGS GENERALLY SUGGEST THAT INVERSION HEIGHTS WILL
GRADUALLY CLIMB TODAY PEAKING TONIGHT BETWEEN 7-8K FEET
TONIGHT...WHICH IS CERTAINLY SUFFICIENT FOR HEALTHY LAKE EFFECT
SNOW EVENT BUT NOT EXACTLY OFF THE CHARTS. LAKE-H8 DELTA T VALUES
ARE ONLY PROGGED TO INCREASE SLIGHTLY FROM AROUND 13C NOW TO
AROUND 15C TONIGHT...WHICH IS SUFFICIENT BUT HARDLY SPECTACULAR.
FORECAST SOUNDINGS DO SUGGEST A PERIOD TONIGHT WHEN CONVECTIVE
CLOUDS WILL CLIMB INTO THE PRIME DENDRITIC GROWTH ZONE...SO
SNOW:LIQUID RATIOS WILL PROBABLY BE AT THEIR BEST TONIGHT POSSIBLY
PEAKING NEAR 20:1. THE OLD SCHOOL LES FORECAST TECHNIQUE WOULD
SUGGEST 6 HOURLY SNOWFALL RATES OF 1-3 INCHES ASSUMING LITTLE
SHIFT IN WIND DURING THE 6 HOURLY PERIODS. WINDS LOOK FAIRLY
STABLE THROUGH TONIGHT WHICH WOULD SUGGEST THE POTENTIAL FOR 2-6
INCHES SOMEWHERE OVER NE IL.
VARIOUS MESOSCALE MODELS ARE PAINTING A MUCH MORE FOREBODING PICTURE
WITH VERY BEEFY QPF AMOUNTS...IN EXCESS OF 0.6 INCHES IN MANY CASES.
WITH THE HIGHER SNOW:LIQUID RATIOS THAT ARE COMMON WITH LAKE EFFECT
SNOW THAT WOULD RESULT IN LOCAL SNOWFALL TOTALS 10+ INCHES. HAVE
SEEN A FEW LAKE EFFECT EVENTS THIS YEAR WHERE THE VARIOUS VERSIONS
OF THE WRF WERE FAR TOO AGGRESSIVE WITH QPF...SO REALLY DONT SEE A
GOOD ARGUMENT TO GET CARRIED AWAY WITH FORECASTED SNOW TOTALS. MORE
OFTEN THAN NOT BELIEVE ONE WILL GET BURNED (SOMETIMES BADLY) TRYING
TO FORECAST MESO-BETA SCALE CONVECTIVE QPF FROM A MODEL...EVEN A
HIGHER RESOLUTION MODEL LIKE THE 4KM (AND LOWER RESOLUTION) WRF'S.
JUST HAVENT SEEN THE EVIDENCE THAT THE SCIENCE IS THERE YET.
ALREADY SEEING JACQUES LES PLUME GETTING ITS ACT TOGETHER A BIT ON
MKE TERMINAL DOPPLER. THIS BAND WILL PROBABLY LOSE SOME OF ITS
ORGANIZATION LATE THIS MORNING WITH THE LOSS OF THE ENHANCED LAND
BREEZE CONVERGENCE...WITH LAKE EFFECT PROBABLY TRANSITIONING TO
SOMEWHAT DISORGANIZED SNOW SHOWERS FOR A TIME TODAY.
PREPONDERANCE OF THE EVIDENCE AT THIS POINT SUGGESTS WIDESPREAD
ENOUGH 3-5 INCH TOTALS TO JUSTIFY AN ADVISORY...SO AM PLANNING TO
HOIST A LAKE EFFECT SNOW ADVISORY FOR NE IL. EXPECT ACCUMULATING
LAKE EFFECT TO BEGIN TO REALLY RAMP UP TONIGHT AND LAST INTO SUNDAY
MORNING. HOWEVER...GIVEN THE INCREASING ORGANIZATION TO THE BAND AT
THIS TIME ITS PROBABLY BEST TO ERR ON THE SIDE OF CAUTION AND START
THE ADVISORY OUT OF THE GATE THIS MORNING.
PLAN TO GO WITH TOTALS IN THE 3-6 INCH RANGE...BUT SEEING AS HOW
LAKE EFFECT TENDS TO BE FICKLE THERE WILL PROBABLY BE AREAS IN THE
ADVISORY THAT END UP WITH LESS. AND HECK...IF THE MESOSCALE GLOOM
AND DOOM MODELS VERIFY THEN THERE WOULD BE PLACES THAT END UP WITH
MORE TOO! IT IS POSSIBLE THAT SOME ACCUMULATION COULD OCCUR WEST OF
THE ADVISORY BUT WANTED TO CONFINE HEADLINES TO ANTICIPATED HARDEST
HIT AREAS AND ALLOW LATER SHIFTS TO EXPAND (OR POSSIBLY UPGRADE) THE
ADVISORY AS THE EVENT UNFOLDS.
OTHER THAN THE LAKE EFFECT...WEATHER SHOULD GENERALLY BE PRETTY
QUIET THIS WEEKEND. EXPANSIVE STRATUS DECK LOOKS UNLIKELY TO BREAK
UP ANYTIME SOON...SO AN OVERCAST DAY IS EXPECTED. UPSTREAM OBS OVER
MN/WI DO SHOW AREAS OF -SN/FLURRIES AND WITH WEAK IMPULSES PIVOTING
AROUND THE DEEPENING UPPER LOW WOULDNT BE HARD TO SQUEEZE OUT SOME
LIGHT SNOW OR FLURRIES IN THE COLD AIR ADVECTION REGIME.
IZZI
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
258 AM CST
THE MAIN CONCERN DURING THE PERIOD WILL BE THE POTENTIAL FOR A LATE
DECEMBER THAW...ALONG WITH THE POTENTIAL FOR RAIN...POSSIBLY HEAVY
AS WELL AS THE THREAT FOR THUNDERSTORMS BY THE END OF THE WEEK.
AT THE START OF THE PERIOD...THERE MAY BE A FEW LINGERING LAKE
EFFECT SNOW SHOWERS...ESPECIALLY SUNDAY NIGHT. BY MONDAY...HEIGHT
RISES ASSOCIATED WITH AN UPPER RIDGE BUILDING ACROSS THE
REGION...WILL SHIFT THE WIND PATTERN AND ALSO LEAD TO WARMING MID-LEVEL
TEMPERATURES. THIS WILL SHUT DOWN THE LAKE EFFECT SNOW SHOWERS.
OTHERWISE...NORTHWESTERLY FLOW WILL BECOME WESTERLY AS THE FLOW
PATTERN ACROSS THE CONUS BECOMES LESS AMPLIFIED. THIS WILL PRODUCE
A SHORT PERIOD OF TRANQUIL WEATHER TO THE REGION.
BY MID-WEEK...THE LATEST MODEL GUIDANCE CONTINUES TO FORECAST A
MAJOR PATTERN SHIFT. THE BLOCKING PATTERN THAT HAS BEEN IN
CONTROL OF MUCH OF NORTH AMERICA FOR THE PAST FEW WEEKS APPEARS THAT
IT WILL BREAK DOWN. THIS WILL ALLOW ENERGY ASSOCIATED WITH AN UPPER
LOW ACROSS THE NORTHEASTERN PACIFIC TO MOVE ONSHORE AND DIG ACROSS
THE WESTERN CONUS BY THE MIDDLE OF THE WEEK. ALTHOUGH THE ENSEMBLES
ARE DEPICTING ABOVE AVERAGE UNCERTAINTY WITH THE EVOLUTION OF THIS
STORM SYSTEM...IT APPEARS THAT IT WILL SPAWN LOW PRESSURE SOMEWHERE
ACROSS THE CENTRAL PLAINS STATES AS THE UPPER TROUGH TRANSVERSES THE
ROCKIES LATER NEXT WEEK.
AFTER THIS...COMPLEXITIES ARISE WITH HOW THE LARGE SCALE FLOW
PATTERN WILL EVOLVE. THIS IS ESPECIALLY THE CASE WITH REGARDS TO
EXTENT OF THE DOWN STREAM HEIGHT RISES ACROSS THE EASTERN CONUS IN
RESPONSE TO THE RAPIDLY DIGGING TROUGH ACROSS THE WEST.
THEREFORE...THIS MAKES FORECASTING WHERE THIS STORM WILL TRACK LATE
NEXT WEEK VERY DIFFICULT. NOT TOO SURPRISING...THE ENSEMBLES DEPICT
VERY LARGE DEVIATIONS WITH THE TIMING AND TRACK WITH THIS SYSTEM.
THE MODELS USUALLY HAVE TIMING AND PLACEMENT ISSUES WITH VERY
DYNAMIC AND AMPLIFIED SYSTEMS SUCH AS THIS. SO I WOULD NOT BE TO
SURPRISED TO SEE A SLOWING TREND IN THE MODELS OVER THE NEXT FEW
DAYS.
GIVEN THE ABOVE...AT THIS POINT ALL THAT CAN REALLY BE SAID IS THAT
IT APPEARS THAT A VERY DYNAMIC SYSTEM WILL EFFECT THE MID-
SECTION OF THE NATION AS WE APPROACH THE NEW YEAR. THIS SYSTEM HAS
THE POTENTIAL TO TRANSPORT IMPRESSIVE AMOUNTS OF MOISTURE
NORTHWARD ACROSS THE CENTRAL SECTION OF THE COUNTY. AS SUCH THIS
COULD PRODUCE A PERIOD OF WARM TEMPERATURES...RAIN...POSSIBLY
HEAVY AND EVEN THE THREAT OF SOME THUNDERSTORMS ACROSS MY CWA
LATE NEXT WEEK AND INTO NEW YEARS WEEKEND.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* TIMING...LOCATION AND INTENSITY OF LAKE EFFECT SNOW
ALLSOPP
//DISCUSSION...UPDATED 18Z...
A RIDGE OF HIGH PRESSURE WILL BE NEARLY STATIONARY FROM WESTERN
ONTARIO TO THE CENTRAL PLAINS TONIGHT INTO SUNDAY MORNING...WHILE
LOW PRESSURE MOVES FROM THE GULF COAST TO JUST OFF THE CAROLINA
COAST AND DEEPENS RAPIDLY. THIS WILL KEEP A MODERATELY STRONG
NORTH TO NORTHEAST FLOW DOWN THE LENGTH OF LAKE MICHIGAN. LOW
LEVEL CONVERGENCE AND COLD AIR MOVING DOWN THE LAKE WILL PRODUCE
LAKE EFFECT SNOW. LAKE WATER HAS COOLED OVER THE LAST COUPLE
WEEKS...AND AIR ALOFT IS COLD BUT NOT EXTREMELY COLD. AS A RESULT
TEMPERATURE DIFFERENCE FROM SURFACE TO ABOUT 5000 FT IS SUFFICIENT
FOR LAKE EFFECT SNOW BUT NOT SO LARGE AS TO EXPECT HEAVY SNOW.
EXPECT THE SNOW TO BE SCATTERED AND NOT WELL ORGANIZED THROUGH
MID AFTERNOON. SNOW BAND SHOULD BECOME BETTER DEVELOPED BY MID TO
LATE AFTERNOON. USING BUFKIT THE BEST CLOUD DEPTH...6000-8000
FT...AND THUS TIME OF BEST SNOW PRODUCTION WILL BE FROM LATE
AFTERNOON THROUGH EARLY MORNING. THEREFORE HAVE INDICATED A
DETERIORATING TREND IN CIG/VSBY WITH BEST CHANCE OF IFR BEING
AFTER 00Z THROUGH ABOUT 08Z. THE OTHER QUESTION IS JUST WHERE THE
SNOW BAND WILL SET UP. MODEL GUIDANCE SUGGESTS THE BAND WILL BE
FROM MKE TO ORD BUT MODERATE TO HEAVY SNOW WILL LIKELY BE CONFINED
TO A NARROW BAND ABOUT 10 MILES WIDE. FLUCTUATIONS IN THIS BAND
FROM WEST TO EAST COULD SIGNIFICANTLY IMPACT FORECAST. INVERSION
FORECAST TO LOWER LATE TONIGHT AND SUNDAY MORNING...RESULTING IN
SHALLOWER CLOUD DEPTH...WHICH SHOULD ALLOW LAKE EFFECT SNOW TO
DIMINISH IN INTENSITY BEFORE DAYBREAK. LOW LEVEL WINDS WILL THEN
SHIFT MORE NNW BY AFTERNOON ALLOWING LAKE EFFECT TO BE MAINLY OVER
NORTHERN INDIANA.
ALLSOPP
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN WIND FORECAST THROUGH SUNDAY.
* LOW TO MEDIUM CONFIDENCE ON TIMING...LOCATION...INTENSITY OF
LAKE EFFECT SNOW.
* MEDIUM TO HIGH CONFIDENCE THAT MOST INTENSE SNOW WILL BE THIS
EVENING.
ALLSOPP
//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z SATURDAY...UPDATED 18Z...
SUNDAY NIGHT...MVFR CIG.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR...BECOMING MVFR WITH CHC LIGHT RAIN/SNOW OVERNIGHT.
THURSDAY...MVFR-IFR CHC RAIN.
FRIDAY...MVFR-IFR CHC RAIN.
ALLSOPP
&&
.MARINE...
346 AM CST
A HIGH OVER NORTHERN MANITOBA EXTENDS SOUTH TO TEXAS THIS MORNING.
BY SUNDAY MORNING...THE HIGH WILL MOVE SOUTHEAST TO MINNESOTA.
THIS WILL GIVE A NORTH TO NORTHEAST WIND OVER LAKE MICHIGAN TODAY
AND TONIGHT. A LOW WITH WILL BE JUST OFF THE NORTH CAROLINA COAST
BY SUNDAY MORNING. BY SUNDAY EVENING...THE LOW WILL BE OFF THE
COAST OF NEW JERSEY. A HIGH WILL BE OVER WESTERN WISCONSIN BY
SUNDAY EVENING. THE WIND WILL BECOME NORTHWEST OVER LAKE MICHIGAN
SUNDAY AND SUNDAY NIGHT. THE WIND SPEED WILL BE 10 TO 20 KNOTS.
BECAUSE OF THE COLD AIR OVER THE WARMER LAKE WATER...SNOW SHOWERS
WILL CONTINUE TODAY...TONIGHT AND SUNDAY.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKE EFFECT SNOW ADVISORY...ILZ006-ILZ013-ILZ014-ILZ022 UNTIL
NOON SUNDAY.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...3 PM SATURDAY TO 6 AM MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1007 AM CST SAT DEC 25 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 261615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1007 AM CST SAT DEC 25 2010 /1107 AM EST SAT DEC 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF LAKE EFFECT SNOW WILL IMPACT PORTIONS OF NORTHEASTERN ILLINOIS TODAY. THE SNOW SHOWERS SHOULD INCREASE IN INTENSITY TONIGHT ACROSS NORTHEASTERN ILLINOIS. THE MOST SNOWFALL IS EXPECTED TO FALL ACROSS AREAS WITHIN THE IMMEDIATE CHICAGO METROPOLITAN AREA. THIS INCLUDES PORTIONS OF LAKE...COOK...DUPAGE AND WILL COUNTIES IN NORTHEASTERN ILLINOIS. LIGHTER SNOWFALL AMOUNTS ARE EXPECTED ACROSS THE NORTHWESTERN INDIANA NEAR-SHORES. AS IS TYPICAL WITH LAKE EFFECT SNOW EVENTS...BANDS OF SNOW ABOUT 10 MILES WIDE PRODUCE LOCALIZED HEAVY AMOUNTS OF SNOW. SO...SNOWFALL AMOUNTS WILL LIKELY VARY LARGELY OVER RELATIVELY SMALL DISTANCES. THERE IS THE POTENTIAL THAT LOCALIZED AREAS WILL RECEIVE 3 TO 6 INCHES OF SNOW THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE ON SUNDAY ACROSS PORTIONS OF NORTHEASTERN ILLINOIS. THE SNOW SHOWERS WILL QUICKLY SHIFT EAST INTO NORTHWEST INDIANA BEFORE ENDING LATE SUNDAY NIGHT AS THE FLOW ACROSS THE LAKE BECOMES WESTERLY. THE LATEST MODEL GUIDANCE SUGGESTS THAT A VERY STRONG STORM SYSTEM WILL AFFECT THE CENTRAL PORTION OF THE COUNTRY LATE THIS UPCOMING WEEK AND INTO NEW YEARS WEEKEND. IT APPEARS THAT THIS SYSTEM MAY TRANSPORT A GOOD AMOUNT OF WARM AND MOIST AIR ACROSS THE REGION. THIS WOULD RESULT IN MILD TEMPERATURES...ALONG WITH AN INCREASING THREAT FOR RAINFALL LATE THIS COMING WEEK. THERE COULD EVEN BE A PERIOD OF HEAVY RAINFALL...AND POSSIBLY SOME THUNDERSTORMS. HOWEVER...GIVEN THAT THIS STORM IS NEARLY A WEEK AWAY AND UNCERTAINTY IS FARLY HIGH...THE DETAILS OF THIS EVENT REMAIN IN QUESTION. CHECK THE LATEST FORECASTS AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-261615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1007 AM CST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEAR SHORE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE ILLINOIS AND INDIANA NEAR SHORE SUNDAY THROUGH MONDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-261615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1007 AM CST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 NNW VALPARAISO 41.49N 87.06W
12/25/2010 M1.0 INCH PORTER IN CO-OP OBSERVER
STORM TOTAL SNOW.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
746 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM SNOW WESTMONT 41.80N 87.97W
12/25/2010 M2.0 INCH DUPAGE IL NWS EMPLOYEE
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
750 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 SW PLAINFIELD 41.57N 88.26W
12/25/2010 M3.6 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SNOW.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
753 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 N BYRON 42.17N 89.26W
12/25/2010 M3.0 INCH OGLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW 1 NW OTTAWA 41.36N 88.85W
12/25/2010 M3.8 INCH LA SALLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
&&
RCPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 AM CST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM SNOW DOWNERS GROVE 41.80N 88.02W
12/25/2010 M1.9 INCH DUPAGE IL CO-OP OBSERVER
STORM TOTAL...6 INCH SNOW DEPTH
0545 AM SNOW 1 NW OTTAWA 41.36N 88.85W
12/25/2010 M3.8 INCH LA SALLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW ROMEOVILLE 41.65N 88.09W
12/25/2010 M3.0 INCH WILL IL OFFICIAL NWS OBS
STORM TOTAL SNOW AT WFO CHICAGO.
0600 AM SNOW ROCKFORD AIRPORT 42.20N 89.10W
12/25/2010 M4.1 INCH WINNEBAGO IL OFFICIAL NWS OBS
STORM TOTAL SNOW.
0600 AM SNOW ROCHELLE 41.92N 89.06W
12/25/2010 M6.0 INCH OGLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW MENDOTA 41.55N 89.12W
12/25/2010 M5.0 INCH LA SALLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW MARSEILLES 41.33N 88.69W
12/25/2010 M4.4 INCH LA SALLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW OHARE AIRPORT 41.98N 87.90W
12/25/2010 M2.0 INCH COOK IL OFFICIAL NWS OBS
STORM TOTAL SNOW.
0600 AM SNOW CHANNAHON 41.43N 88.22W
12/25/2010 M3.2 INCH WILL IL NWS EMPLOYEE
STORM TOTAL SNOW.
0600 AM SNOW REMINGTON 40.76N 87.15W
12/25/2010 M2.8 INCH JASPER IN CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW MIDWAY AIRPORT 41.78N 87.75W
12/25/2010 M2.0 INCH COOK IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW 4 SW PLAINFIELD 41.57N 88.26W
12/25/2010 M3.6 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SNOW.
0600 AM SNOW PEOTONE 41.33N 87.80W
12/25/2010 M2.4 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SNOW.
0600 AM SNOW 5 W WATSEKA 40.78N 87.83W
12/25/2010 M4.0 INCH IROQUOIS IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW ASHTON 41.87N 89.22W
12/25/2010 M3.4 INCH LEE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0600 AM SNOW PEOTONE 41.33N 87.80W
12/25/2010 M2.1 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SNOW.
0600 AM SNOW 1 NNW VALPARAISO 41.49N 87.06W
12/25/2010 M1.0 INCH PORTER IN CO-OP OBSERVER
STORM TOTAL SNOW.
0615 AM SNOW 1 SSW GENEVA 41.87N 88.32W
12/25/2010 M2.8 INCH KANE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0630 AM SNOW 2 SE ROSCOE 42.40N 88.98W
12/25/2010 M2.2 INCH WINNEBAGO IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 4 NE HEBRON 41.36N 87.15W
12/25/2010 M1.4 INCH PORTER IN CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW HERSCHER 41.05N 88.10W
12/25/2010 M3.8 INCH KANKAKEE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW ELGIN 42.04N 88.29W
12/25/2010 M2.0 INCH KANE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW RENSSELAER 40.94N 87.15W
12/25/2010 M1.7 INCH JASPER IN CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW CHATSWORTH 40.75N 88.29W
12/25/2010 M8.0 INCH LIVINGSTON IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW DE KALB 41.93N 88.75W
12/25/2010 M5.1 INCH DE KALB IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW WAUCONDA 42.27N 88.14W
12/25/2010 M1.6 INCH LAKE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW MUNDELEIN 42.27N 88.00W
12/25/2010 M1.5 INCH LAKE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 2 N JOLIET 41.56N 88.12W
12/25/2010 M2.8 INCH WILL IL AIRPLANE PILOT
STORM TOTAL SNOW.
0700 AM SNOW 1 S STREATOR 41.11N 88.83W
12/25/2010 M7.0 INCH LIVINGSTON IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW BOURBONNAIS 41.16N 87.88W
12/25/2010 M4.3 INCH KANKAKEE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 4 NNW COAL CITY 41.34N 88.31W
12/25/2010 M3.2 INCH GRUNDY IL NWS EMPLOYEE
STORM TOTAL SNOW.
0700 AM SNOW 1 N BARRINGTON 42.17N 88.13W
12/25/2010 M1.9 INCH LAKE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 5 W CHANNAHON 41.43N 88.32W
12/25/2010 M4.5 INCH GRUNDY IL CO-OP OBSERVER
STORM TOTAL SNOW AT DRESDEN LOCK/DAM.
0700 AM SNOW PAXTON 40.46N 88.10W
12/25/2010 M5.3 INCH FORD IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
12/25/2010 M2.1 INCH DUPAGE IL TRAINED SPOTTER
STORM TOTAL SNOW. COCORAHS REPORT.
0700 AM SNOW 5 NW WOODSTOCK 42.36N 88.51W
12/25/2010 M2.4 INCH MCHENRY IL CO-OP OBSERVER
STORM TOTAL SNOW.
0700 AM SNOW 3 N BYRON 42.17N 89.26W
12/25/2010 M3.0 INCH OGLE IL CO-OP OBSERVER
STORM TOTAL SNOW.
0740 AM SNOW WESTMONT 41.80N 87.97W
12/25/2010 M2.0 INCH DUPAGE IL NWS EMPLOYEE
&&
RCThe national radar mosaic for the moment the first event began.
2 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268548, 268549.